Alert archive / Minnesota / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at May 2, 2013, 3:41 AM CDT. It took effect at May 2, 2013, 10:12 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2013, 3:41 AM CDT (08:41 UTC)
- In effect from
- May 2, 2013, 10:12 AM CDT
- Expired
- May 3, 2013, 4:01 PM CDT
- In force
- 30 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
580 WHUS73 KDLH 020841 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 341 AM CDT THU MAY 2 2013 LSZ121-146>148-021600- /O.NEW.KDLH.SC.Y.0021.130503T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 341 AM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY. * WINDS...NORTHEAST WINDS INCREASING TO 10 TO 15 KT BY THIS EVEING WITH GUSTS TO 20 KT BY FRIDAY * WAVES/SEAS...3 TO 5 FT THIS EVENING INCREASING TO 4 TO 6 FT FRIDAY BEFORE DECREASING TO 3 TO 5 FT FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STEWART
6 follow-up statements
092 WHUS73 KDLH 021512 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1012 AM CDT THU MAY 2 2013 LSZ144-145-022315- /O.EXB.KDLH.SC.Y.0021.130502T2100Z-130504T0600Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 1012 AM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SATURDAY. * WINDS...INCREASING OUT OF THE NORTHEAST 10 TO 15 KT BY LATE THIS AFTERNOON. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES/SEAS...BUILDING 3 TO 5 FT BY THIS EVENING...THEN INCREASING TO 4 TO 6 FT FRIDAY. HIGHEST WAVES TODAY WILL BE FOUND EAST OF THE SUPERIOR ENTRY ALONG THE SOUTH SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-147-148-022315- /O.EXT.KDLH.SC.Y.0021.130502T1512Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 1012 AM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KT. GUSTS TO 35 KT THIS EVENING. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES/SEAS...3 TO 5 FT...BUILDING 4 TO 6 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ146-022315- /O.EXT.KDLH.SC.Y.0021.130502T2100Z-130504T0600Z/ PORT WING TO SAND ISLAND WI- 1012 AM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 10 TO 15 KTS WITH HIGHER GUSTS. THE GUSTY NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES/SEAS...BUILDING 3 TO 5 FT BY LATE TODAY...THEN INCREASING TO 4 TO 6 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GRANING
096 WHUS73 KDLH 022102 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 402 PM CDT THU MAY 2 2013 LSZ144>146-030515- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ /O.NEW.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- PORT WING TO SAND ISLAND WI- 402 PM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT SATURDAY. * WINDS...NORTHEAST WINDS INCREASING 10 TO 15 KTS AFTER MIDNIGHT. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES/SEAS...BUILDING 3 TO 5 FT AFTER MIDNIGHT...THEN INCREASING TO 4 TO 6 FT FRIDAY ALONG THE SOUTH SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-147-148-030515- /O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 402 PM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KT. THE NORTHEAST WINDS WILL PERSIST THROUGH FRIDAY NIGHT. * WAVES/SEAS...BUILDING 4 TO 6 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GRANING
136 WHUS73 KDLH 030244 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 944 PM CDT THU MAY 2 2013 LSZ121-147-148-031045- /O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 944 PM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT. THE NORTHEAST WINDS WILL GRADUALLY WEAKEN FRIDAY AFTERNOON INTO FRIDAY NIGHT. * WAVES/SEAS...4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ144>146-031045- /O.CON.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- PORT WING TO SAND ISLAND WI- 944 PM CDT THU MAY 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 10 TO 15 KT INCREASING 15 TO 20 KT WITH GUSTS UP TO 25 KT BY FRIDAY MORNING. THE NORTHEAST WINDS WILL GRADUALLY WEAKEN FRIDAY AFTERNOON INTO FRIDAY NIGHT. * WAVES/SEAS...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GROCHOCINSKI
091 WHUS73 KDLH 030842 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 342 AM CDT FRI MAY 3 2013 LSZ143-031700- /O.EXA.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/ SILVER BAY HARBOR TO TWO HARBORS MN- 342 AM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY. THE NORTHEAST WINDS WILL GRADUALLY WEAKEN FRIDAY FRIDAY NIGHT. * WAVES/SEAS...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-147-148-031700- /O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 342 AM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT WILL OCCUR TODAY...GRADUALLY WEAKENING TONIGHT. * WAVES/SEAS...4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS WITH SOME HIGHER GUSTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ144>146-031700- /O.CON.KDLH.SC.Y.0022.130503T0900Z-130504T0600Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- PORT WING TO SAND ISLAND WI- 342 AM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY...THEN GRADUALLY WEAKEN TONIGHT. * WAVES/SEAS...EXPECT WAVES TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MELDE
321 WHUS73 KDLH 031459 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 959 AM CDT FRI MAY 3 2013 LSZ121-147-148-032300- /O.CON.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 959 AM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS OF 25 KT WILL OCCUR TODAY...GRADUALLY WEAKENING TONIGHT. * WAVES/SEAS...3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS WITH SOME HIGHER GUSTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ143>146-032300- /O.CON.KDLH.SC.Y.0022.000000T0000Z-130504T0600Z/ SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- 959 AM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...NORTHEAST WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY...THEN GRADUALLY WEAKEN TONIGHT. * WAVES/SEAS...EXPECT WAVES TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
883 WHUS73 KDLH 032101 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 401 PM CDT FRI MAY 3 2013 LSZ143>146-032215- /O.CAN.KDLH.SC.Y.0022.000000T0000Z-130504T0600Z/ SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- 401 PM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ121-147-148-032215- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-130504T0600Z/ BAYFIELD TO OAK POINT WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 401 PM CDT FRI MAY 3 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:17 AM CDT, 24 minutes earlier.
Area forecast discussion, May 2, 3:17 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT THU MAY 2 2013
.SHORT TERM...TODAY THROUGH FRIDAY.
AT 3 AM...SNOW CONTINUED TO LIFT NORTHWARD INTO NW WI WITH LOCALLY
HEAVY SNOWFALL. VSBYS WERE GENERALLY AROUND A HALF MILE IN AN AREA
INCLUDING HAYWARD AND ASHLAND. REGIONAL RADAR INDICATED THE SNOW
WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA FOR QUITE SOME TIME.
THE SNOW WILL CONTINUE ACROSS NW WI TODAY WITH LOCAL ACCUMULATIONS
OF 6 TO 12 INCHES. THINK THE CORRIDOR OF HEAVIEST SNOW WILL REMAIN
FAIRLY NARROW...AND THE EVENING SHIFT PULLED BACK ON THE
ADVISORIES WEST OF THE AREA. THINK THE ARROWHEAD WILL POTENTIALLY
SEE SOME ACCUMULATION THOUGH...SPECIFICALLY THE COASTAL AREAS OF
COOK COUNTY.
FOR TODAY...SNOW WILL CONTINUE EAST...WITH PARTLY SUNNY SKIES
DEVELOPING IN THE WEST. MAY NEED TO EVENTUALLY PULL BACK ON THE
WESTERN EDGE OF THE SNOW A BIT MORE BUT STILL SNOWING PRETTY
STEADILY IN THOSE COUNTIES NOW.
THE SNOW WILL GENERALLY DECREASE TONIGHT...BUT WILL GRADUALLY
START TO MOVE TO THE WEST AS WELL. COULD SEE SOME MIX FOR A TIME.
MORE OF A MIX WILL DEVELOP ON FRIDAY...AS THE UPPER LOW PUSHES THE
PRECIPITATION FURTHER WEST WITH ITS NORTHWARD MOVEMENT.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY.
THE PRECIPITATION WILL STILL BE CONTINUING FRIDAY NIGHT AND
SATURDAY BEFORE TAPERING OFF SATURDAY EVENING. THE MODELS ARE
STILL LITTLE DIFFERENT IN THE PLACEMENT OF THE UPPER LOW. THE GFS
AND GEM HAVE THE UPPER LOW DRIFTING TOWARD THE SOUTHEAST US WHILE
THE NAM/ECMWF HAVE THE LOW DRIFTING NEAR THE OHIO VALLEY. ALSO THE
GFS/GEM DRY THINGS OUT BY SUNDAY WHILE THE NAM/ECMWF KEEP PRECIP
ACROSS AREA ON SUNDAY. WILL KEEP CURRENT FCST WITH PRECIP ON
SUNDAY DUE TO MODEL DIFFERENCES. MODELS ALL AGREE DRIER AIR PUSHES
INTO FORECAST AREA SUNDAY NIGHT AND MONDAY. A SHORTWAVE MAY AFFECT
THE REGION TUESDAY AND TUESDAY NIGHT BUT MOISTURE WILL BE LIMITED.
TEMPERATURES WILL BE IN THE 50S SUNDAY AND IN THE 60S MOST OF THE
WEEK. THIS SHOULD MELT THE REST OF THE SNOW IN THE WOODED AND
SHELTERED AREAS.
&&
.AVIATION...06Z TAFS.
HYR WILL VARY BETWEEN MVFR/IFR UNTIL THE HEAVY SNOW MOVES IN AROUND
08Z...THEN LIFR WITH OCCASIONAL VLIFR IS FORECAST UNTIL 18Z. AN
IMPROVEMENT TO MVFR OCCURS AFTER 18Z AS THE HEAVY SNOW MOVES E OF
THE AREA. ELSEWHERE...VFR THROUGH THE FORECAST PERIOD.
&&
.HYDROLOGY...
RIVERS LEVELS CONTINUE TO RISE...ALTHOUGH AT A SLOWER RATE THAN THE
PAST FEW DAYS ACROSS THE SOUTHERN PARTS OF THE CWA AS MOST SNOW HAS
MELTED AND IS MOVING WITHIN THE DRAINAGE SYSTEM. FLOOD WARNINGS ARE
IN EFFECT ALONG THE MISSISSIPPI RIVER AT AITKIN AND FORT RIPLEY AND
ALONG THE ST. LOUIS RIVER AT SCANLON FOR MINOR FLOODING. THERE IS
ALSO A FLOOD WARNING ACROSS IRON COUNTY FOR FLOODING THERE
INCLUDING THE MONTREAL RIVER. THERE ARE ALSO AREAL FLOOD ADVISORIES
ACROSS PARTS OF THE NORTHLAND DUE TO SOME REPORTS OF
FLOODING...INCLUDING ALONG AND OVER SOME ROADWAYS. OF PARTICULAR
CONCERN OVER THE NEXT 48-60 HOURS IS CONTINUED MELT/RUNOFF AND
AREAL/RIVER FLOODING ACROSS FAR NORTHERN WISCONSIN...PARTICULARLY
ACROSS ASHLAND AND IRON COUNTIES. THE BAD RIVER CONTINUES TO
RISE...BUT ACCORDING TO LOCAL OFFICIALS...THERE WERE NO MAJOR
IMPACTS AT THIS TIME. THE RIVERS RESPONSE TO THE EXPECTED
PRECIPITATION OVER THE FOLLOWING COUPLE DAYS WILL BE MONITORED AND
WARNINGS ISSUED IF NEEDED.
PRECIPITATION WILL CONTINUE ACROSS NW WISCONSIN AND FAR EASTERN
MINNESOTA TODAY. MUCH OF NORTHWEST WISCONSIN WILL LIKELY GET AT
LEAST THREE QUARTERS OF AN INCH OF QPF THROUGH THURSDAY...WITH
SOME AREAS A LITTLE OVER AN INCH. ALTHOUGH HEAVY WET SNOW IS
EXPECTED TONIGHT INTO THURSDAY...THIS PRECIPITATION WILL
EVENTUALLY IMPACT THE RIVER AND STREAMS. THE PRECIPITATION IS NOT
EXPECTED TO HAVE LARGE IMPACTS IMMEDIATELY TO FLOODING
CONCERNS...BUT IT WILL LIKELY RESULT IN ADDITIONAL RISES ALONG
SOME STREAMS AND RIVERS LATER THIS WEEK INTO THE WEEKEND.
ADDITIONAL PRECIPITATION IS EXPECTED INTO THE WEEKEND...HIGHEST
OVER NORTHWEST WISCONSIN.
&&
.POINT TEMPS/POPS...
DLH 43 29 41 32 / 10 20 40 70
INL 44 25 49 29 / 0 0 10 30
BRD 47 30 49 33 / 0 0 10 60
HYR 38 29 43 32 / 100 70 70 70
ASX 35 29 37 32 / 100 70 70 70
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR MNZ021.
WI...WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ001>004-
006>008.
WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ009.
LS...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY
FOR LSZ121-146>148.
&&
SHORT TERM...DAP
LONG TERM....STEWART
AVIATION...STEWARTHazardous weather outlook, May 1, 11:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1115 PM CDT WED MAY 1 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1115 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL INCREASE IN BOTH INTENSITY AND COVERAGE OVER NORTHWEST WISCONSIN. TOTAL SNOWFALL WILL RANGE FROM 6 TO 12 INCHES OVER MUCH OF NORTHWEST WISCONSIN...WITH LIGHTER AMOUNTS OVER THE TIP OF THE ARROWHEAD. VARIOUS WARNINGS AND ADVISORIES ARE IN EFFECT TONIGHT INTO THURSDAY. SEE THE LATEST FORECAST AND WINTER WEATHER MESSAGE FOR FURTHER DETAILS. HIGH RIVERS AND STREAMS CONTINUE TO CAUSE FLOODING ACROSS PORTIONS OF THE NORTHLAND...AND VARIOUS WARNINGS AND ADVISORIES ARE IN EFFECT. WARNINGS ARE OUT FOR THE MONTREAL RIVER...PORTIONS OF THE MISSISSIPPI AND THE SAINT LOUIS RIVER AT SCANLON. A FLOOD WARNING IS ALSO OUT FOR PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS COUNTY. ADVISORIES ARE IN EFFECT FOR THE REST OF FAR NORTHERN WISCONSIN. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WILL BE ONGOING ACROSS MUCH OF NORTHWEST WISCONSIN ON THURSDAY...BUT WILL DIMINISH IN INTENSITY LATER IN THE AFTERNOON. ADDITIONAL LIGHT SNOW ACCUMULATION IS POSSIBLE THURSDAY NIGHT...ALONG WITH SOME FREEZING RAIN OVER PORTIONS OF NORTHWEST WISCONSIN. SEE THE LATEST FORECAST AND WINTER WEATHER MESSAGES FOR FURTHER INFORMATION. MORE RAIN WILL OCCUR FRIDAY INTO THE WEEKEND AND COULD LEAD TO ADDITIONAL FLOODING ISSUES...ESPECIALLY OVER NORTHWEST WISCONSIN. FLOOD WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED INTO THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT SNOWFALL SPOTTERS ARE URGED TO CALL IN THEIR REPORTS. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1115 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY ALONG THE SOUTH SHORE. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, May 1, 10:02 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1002 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW 3 NNW BUTTERNUT 46.05N 90.52W
05/01/2013 M2.0 INCH ASHLAND WI CO-OP OBSERVER
STARTED AT 830PM AS SLEET THEN SNOW PELLETS.
&&
SGOHDELocal storm report, May 1, 10:21 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1021 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM SNOW 8 S HAYWARD 45.89N 91.48W
05/01/2013 M2.5 INCH SAWYER WI TRAINED SPOTTER
1015 PM SNOW GILE 46.43N 90.23W
05/01/2013 M2.0 INCH IRON WI TRAINED SPOTTER
&&
SGOHDELocal storm report, May 1, 10:47 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1047 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 5 NW NEW POST 45.95N 91.27W
05/01/2013 M2.0 INCH SAWYER WI TRAINED SPOTTER
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:31 PM CDT | Winter Weather Advisory | DLH | Carlton, Cook, Lake, Pine, Saint Louis | 60 hr |
| May 2, 4:02 PM CDT | Small Craft Advisory | DLH | 24 hr | |
| May 2, 2:36 PM CDT | Areal Flood Warning | DLH | Ashland | 48 hr |
Nearby
Small Craft Advisories in Minnesota, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.